Recall: Medtronic Shiley Neonatal and Pediatric Tracheostomy Tubes - Switching Tubes May Cause Breathing Issues
Medtronic received reports that tracheostomy patients whose tubes were switched from a previous Shiley tracheostomy tubes to the newer model tubes experienced airway obstruction because of potential differences in the angle of the newer tubes from that of the older tubes. Since each patient has their own distinct anatomy and their trachea may have become accustomed to the inserted tube, changing the tube, particularly to one with a different angle, may cause airway obstruction. Airway obstruction may cause acute lack of oxygen in the blood (oxygen desaturation), low amounts of oxygen reaching body tissue (hypoxia), and excessive carbon dioxide in the patient’s blood (hypercapnia). Breathing difficulties associated with these issues were observed immediately after switching patients from the older tubes to the newer tubes. If left untreated, these events may result in permanent injury.More information
Drug Safety Communication: FDA warns about a serious lung condition in infants and newborns treated with Proglycem (diazoxide)
FDA is warning that a serious lung condition called pulmonary hypertension, which is high pressure in the blood vessels leading to the lungs, has been reported in infants and newborns treated with Proglycem (diazoxide) for low blood sugar. In all cases, the pulmonary hypertension resolved or improved after Proglycem was stopped. We are continuing to investigate this safety issue and will determine whether changes are needed in the Proglycem prescribing information. Parents and caregivers of any child receiving Proglycem should watch for signs of difficulty breathing such as flaring nostrils, grunting, unusual movement of their child’s chest, rapid breathing, difficulty feeding, or a bluish color of the lips or skin. Immediately alert your child’s health care professionals if you see any of these signs, and talk to them if you have any questions or concerns about Proglycem.
Comunicaciones de la FDA sobre la seguridad de los medicamentos en español
Descargo de responsabilidad: La FDA reconoce la necesidad de proporcionar información importante sobre seguridad de los medicamentos en idiomas distintos al inglés. Hacemos lo mejor posible para proporcionar versiones en español precisas y oportunas de nuestras Comunicaciones de Seguridad de Medicamentos. Sin embargo, en caso que existiera discrepancias entre las versiones en inglés y la de español, la información contenida en la versión en inglés es la que se considera como versión oficial. Si tiene alguna pregunta, por favor contáctese con Division of Drug Information firstname.lastname@example.org. Comunicaciones de la FDA